Alert archive / Texas / Tornado Warnings in 2000

Tornado Warning 26, NWS Fort Worth, TX

May 12, 2000Coryell County, Texas

NWS Fort Worth, TX issued this tornado warning at May 12, 2000, 7:15 PM CDT for Coryell County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 12, 2000, 7:15 PM CDT (00:15 UTC)
Expired
May 12, 2000, 7:45 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coryell County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 5:00 PM CDTSevere Thunderstorm WatchSPC5 hr
May 12, 6:15 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-544 J/kg
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WFUS54 KFWD 130019
TORFTW
TXC099-130045-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  CORYELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  TORNADIC THUNDERSTORM NEAR OGLESBY...MOVING SOUTH AT 15 MPH.

* THE STORM WILL BE NEAR...
  NORTHERN REACHES OF LAKE BELTON AROUND 730 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES.

BOATERS AND RECREATIONAL INTERESTS SEEK SHELTER NOW

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3141 9746 3140 9752 3123 9761 3133 9742

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 12, 5:37 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 12, 5:37 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT FRI MAY 12 2000

A COLD FRONT THAT WAS SOUTHEAST OF A MCALESTER...TO FORT WORTH...TO
BROWNWOOD LINE AT 20Z...WILL MOVE SOUTHEAST THROUGH THE REMAINDER OF
FORECAST AREA THIS EVENING.  ALTHOUGH THE 18Z FWD RAOB INDICATED THAT
WE STILL HAVE A STRONG CAP IN PLACE...COULD SEE SOME DEVELOPMENT
LATE THIS AFTERNOON AND TONIGHT EAST OF THE FRONT.  WILL KEEP 20
PERCENT POPS IN THE METROPLEX AND WACO...AND 30 PERCENTS IN THE EAST.
TEMPERATURES BEHIND THIS FRONT ARE NOT TERRIBLY COOL...WITH 70S
BEING NOTED ACROSS WESTERN AND CENTRAL OKLAHOMA.  THERE IS A
WIDE DIVERGENCE IN THE FORECASTED HIGH TEMPERATURES BETWEEN THE
FAN AND FWC GUIDANCE.  CONSIDERING THE AMOUNT OF COOLING NOTED...AM
LEANING CLOSE TO...BUT SLIGHTLY BELOW THE THE FWC GUIDANCE FOR
SATURDAY.  DRY WEATHER WILL PREVAIL ACROSS THE FORECAST AREA SATURDAY
THROUGH MIDWEEK.   58

DFW 62/82/56/83 2000   ACT 63/84/57/82 2000

.FTW...NONE.

...AVIATION DISCUSSION...
THUNDERSTORMS CONTINUE TO ERUPT ALONG AND AHEAD OF SLOW MOVING COLD
FRONT. EXPECT STORMS TO BE SOUTH AND EAST OF METROPLEX AIRPORTS BY
TAF ISSUANCE...BUT WILL NEED TO INCLUDE SOME THUNDER AROUND KACT
FOR THE PERIOD 00-01Z. STORMS SOULD MOVE OUT OF THE KACT AREA AFTER
01Z. OTHERWISE...LOOK FOR WIND 340-360 OVERNIGHT THEN SHIFTING A
BIT MORE NE TOMORROW. CLOUDS SHOULD BE LIMITED TO MID AND HIGH
LEVEL...BEFORE BREAKING UP TOMORROW AFTERNOON. 80

In the hours before

Special weather statement, May 12, 4:06 PM CDT, 3 hours 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT FRI MAY 12 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
HALF OF NORTH CENTRAL TEXAS THIS EVENING...GENERALLY EAST OF A
BONHAM...HILLSBORO...KILLEEN LINE.  THE SLIGHT RISK AREA INCLUDES
THE CITIES OF PARIS...SULPHUR SPRINGS...WACO...TEMPLE...PALESTINE...
CORSICANA AND CENTERVILLE.

A COLD FRONT EXTENDED FROM NEAR A SHERMAN...TO CLEBURNE...
TO LAMPASAS LINE LATE THIS AFTERNOON. THIS FRONT WILL MOVE
EAST/SOUTHEAST AROUND 25 MPH AND MAY PROVIDE THE FOCUS FOR
THUNDERSTORM FORMATION.  A WARM LAYER OF AIR...OR CAP...JUST ABOVE
THE SURFACE WILL BE A LIMITING FACTOR TO STORM DEVELOPMENT...
HOWEVER...ANY STORMS WHICH DO MANAGE TO BREAK THE CAP HAVE THE
POTENTIAL TO QUICKLY BECOME SEVERE IN THE MOIST AND VERY UNSTABLE AIR
AHEAD OF THE FRONT.  LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREAT WITH THESE STORMS.  THE VERTICAL WIND PROFILES ARE NOT
FAVORABLE FOR PRODUCING STRONG MESOCYCLONES...SO TORNADOES ARE NOT
EXPECTED WITH THIS EVENT.

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS WEST OF A PARIS
TO CORSICANA TO TEMPLE LINE SHOULD PREPARE FOR POSSIBLE ACTIVATION
BETWEEN 500 AND 700 PM.  ACTIVATION EAST OF THIS LINE IS POSSIBLE
BETWEEN 700 AND 900 PM.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:09 PM CDTSevere Thunderstorm WarningFWDLampasas51 min
May 12, 7:27 PM CDTSevere Thunderstorm WarningFWDMcLennan48 min
May 12, 7:35 PM CDTTornado WarningFWDBell25 min
May 12, 7:40 PM CDTSevere Thunderstorm WarningFWDVan Zandt50 min
May 12, 7:59 PM CDTTornado WarningFWDBell31 min
May 12, 8:11 PM CDTSevere Thunderstorm WarningFWDFalls49 min
May 12, 8:25 PM CDTSevere Thunderstorm WarningFWDVan Zandt50 min
May 12, 8:29 PM CDTSevere Thunderstorm WarningFWDBell46 min
May 12, 8:35 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman55 min
May 12, 9:15 PM CDTSevere Thunderstorm WarningFWDVan Zandt45 min
May 12, 9:26 PM CDTSevere Thunderstorm WarningFWDHenderson, Navarro49 min

Nearby

Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.